Couldn't find what you looking for?

TRY OUR SEARCH!

About 2 months ago I started taking spironolactone 50 mg along with my adderall xr 20 mg (Ive been on adderall for about 1 year). I'm wondering if anyone has had any side effects of the 2 together. The spironolactone has cleared my skin tremendously but leave me feeling like my adderall is not working at all. I'm scatterbrained, tired all the time, and I think I may have developed a stomach ulcer. I drink alot of water and eat healthy. Any advice would be appreciated.

Loading...

I have been taking Adderall XR for years, I take 20mg when I wake up and a 2nd around 1pm. When I take them both together it is too much, but if I only take one it isnt enough, so this seems to work, gives my body a chance to ease into the 1st dose in the am I guess.

About a yr ago I started the spiro for hormonal acne, started at 100mg once a day and am now taking 100mg twice a day. Seems to help but if you stop taking it, the acne comes right back, and with a vengence!

Most common side effects of the spiro include lightheadedness, racing heart, drop in blood pressure, and fatigue. I have noticed the lightheadedness gets worse for me if I dont drink enough water or if I drink diet sodas or alcohol.

The fatigue I think is what it is, I dont think you can get around it, it is an unfortunate side effect of spiro. I now take my full 200mg dose of spiro right before bed which seems to help, since the fatigue, nausea, racing heart, etc, normally happen within a few hours of taking it. Also dont take the Adderall and Spiro at the same time, even though my Dr said it was fine to do so, I did notice it made my Adderal less effective. Take them at least 6 hours apart.

Also avoid overly strenuous activity in warm weather. Getting overheated for any reason causes extreme lightheadedness from the spiro no matter how much water you drink, for me it also leads to vomiting and low blood sugar. So do everything you can to stay cool! Dont exercise right after taking your spiro or adderal either, this will speed up your heart rate and make you feel more tired, weak, and nauseated. Wait at least an hour after taking either before becoming overly active whenever possible. You will feel better in the long run.

One other thought, spiro is known to cause issues with mentrual cycles. We dont know for sure if that was the cause but I began to develop very heavy irregular bleeding 6 months after starting spiro, which led to an ablation to try to treat it, which did not work. I then had to have a vaginal hysterectomy (removed uterus, and cervix, left ovaries). My Dr was not aware (I guess) of possible interactions post surgery with these meds because she told me to resume taking them 3 days post-op, which I did. Unfortunately this led to huge complications, blood clots (also contributed to by the percocet I was taking for post-op pain and 800mg ibuprofin for swelling), and 3 really scary trips to the ER for a severe hemorrhage. Who knows if it would have happened without the percocet and ibu, but better same than sorry, if you can, skip the adderall and spiro for a few weeks following any surgical proceedure.

I know this post is somewhat old so if it doesnt help the original poster maybe it will help someone else in the future :-) NOTE: I am NOT a medical professional, my adivce is based solely on personal experience and everyone reacts a little differently. Be safe and never use any meds without telling your pharmacist and DR(s) about all medications you are taking, including OTC, or take them other than as prescribed, you never know when something might interact. An example is spiro interacts with cold/flu/allergy meds, so talk to your Dr before taking them together. I learned the hard way thinking to myself..."how harmful can an OTC medicine be?" Oh it can!
Reply

Loading...

I feel like 200 mg a day is a lot to be taking of spiro? I'm not doctor either and was just prescribed the medication myself; but the doctor wants to START me on 100 mg a day and I think that's even too much. long-term, high-dosage of spiro has been linked to benign tumors (it says so on the warning label) so just as a heads-up, the spiro might be the main thing contributing to the major health issues you were experiencing. it also says to not mix Advil/Ibuprofin with spiro... ah hormones are so complicated and weird
Reply

Loading...

I have been taking Spiro for years now, the doctor starts at a higher dosage when you first start the treatment to get it in your system. It usually takes a few months for your skin to even start clearing up, which is an annoying process. But after that your doctor will start to lower the dosage. I started at 150 mg per day which my doctor said was a high dosage for me weighing 118 lbs. Also, she didn't want me taking that high of a dosage for very long. So I did that for maybe 3 months I can't exactly remember, now it's been years later and Im down to 50mg a day. Both my doctors said it was to be on Spirno and Adderall XR. Well they never suggested how I should be taking the Spirno and if it's not good to take them at the same time. I'm not sure doctors really know much about mixing prescriptions together besides them saying just be aware and careful. I take my Adderall XR when I wake up along with my Sprino and another dosage of Adderall in the afternoon. But after reading previous posts, I don't think I'll be taking them together anymore. I'll start to take the Spirno at night now. Thanks for previous posts and I hope my helps others as well!
Reply

Loading...

Thank you this was VERY helpful!
Reply

Loading...

Even a 100mg!!!??? I am struggling with not fainting from 25 mg of spiro. I instantly get dizzy, I don’t even think my body could take 50mg
Reply

Loading...